|loss of facial fat and rhinoplasty
May 4, 2008
when i was in zerit as one of my cocktails, i lost so much facial fat over time. my cheeks are hollow and my eyes are deep in the socket. my doc switched me to once a day, atripla. my face improved a little. i thought it will continue to improve but then, it does not. is there any reconstructive surgery and also rhinoplasty you can recommend? if there is, i prefer to have it done in los angeles area. if you could recommend a surgeon for me, i would appreciate it. thank you so much.
| Response from Dr. Pierone
One of the most experienced doctors with facial lipoatrophy in the Los Angeles is Derek Jones. But if he is not available, there should be a number of physicians with expertise in handling facial lipoatrophy for patients with HIV.
You have already made a reasonable switch in treatment and have noticed some improvement. However, in your case, as in many others, the drug effects have not completely resolved. What to do?
Facial fillers represent the first line for management of facial lipoatrophy. The two agents approved in the United States are Sculptra and Radiesse. There are patient assistance programs available to facilitate access to these medications. However, there is a injection fee in addition to cost of the fillers and these rates vary considerably.
Beyond fillers, there are surgical options available and these include facial implants, face-lifts, and rhinoplasty. These surgical approaches are individualized and often used in combination with fillers since fat loss is such a central element in HIV facial lipoatrophy.
I hope this information helps and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probability Of Getting HIV From Sex With A Prostitute
- Should I Get Tested After Blowjob From A Prostitute?
- Hairy Tongue After Masturbation Worried I Have HIV
- Tingling In Feet After Kissing Cold Sore Worried I Have HIV
- Tingling In Feet After Licking Genital Worried I Have HIV
- White Bumps After Erotic Massage Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.